Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 164, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 13, 2006, 7:52 PM EDT for Catoosa County, Walker County, Georgia. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2006, 7:52 PM EDT (23:52 UTC)
- Expired
- May 13, 2006, 8:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Catoosa County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 8:15 PM EDT | HAIL 0.75 | Fort Oglethorpe, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 132353 SVRFFC GAC047-295-140015- /O.NEW.KFFC.SV.W.0164.060513T2352Z-060514T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 752 PM EDT SAT MAY 13 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CATOOSA COUNTY IN NORTHWEST GEORGIA WALKER COUNTY IN NORTHWEST GEORGIA * UNTIL 815 PM EDT * AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED 15 MILES WEST OF HINKLES...AND MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSSVILLE...LOOKOUT MOUNTAIN...HIGH POINT...FORT OGLETHORPE AND CHICKAMAUGA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3499 8546 3481 8546 3473 8516 3499 8526 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 5:31 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 13, 5:31 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 531 PM EDT SAT MAY 13 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) THREAT FOR SEVERE CONVECTION APPEARS TO BE DIMINISHING. ISOLATED SVR POSSIBLE IN NRN 1/4 OF GA THIS AFTERNOON AND EVENING WHERE SCT SHRA HAVE NOT BEEN OBSERVED. ELSEWHERE...TOO COOL AND LESSENED LOW LEVEL MOISTURE TO SUPPORT MUCH TSRA. PATTERN STILL FCST TO BE DOMINATED BY LARGE UPPER LOW OVER NRN IL MOVING SOUTH. S/W AND FRONT TO ROTATE AROUND SOUTH END INTO GA SUNDAY...SO CHC TO NEAR LIKELY POPS LOOK GOOD. MODELS IN FAIR AGREEMENT ON TIMING AND LOCATION SO CONF FAIRLY HIGH. IF FORECAST COVERAGE WAS EXPECTED TO BE HIGHER CATEGORICAL POPS WOULD BE IN ORDER. IF MODELS ARE TO BE BELIEVED FURTHER OUT...DRY SLOT MAY PREVENT MUCH SHRA/TSRA SUNDAY NIGHT AND MONDAY. COLD FRONT WILL BE PAST BY THEN. HAVE TRIMMED POPS BACK SOME. COULD SEE SOME ISOLD SHRA/TSRA BUT NOT MUCH. UPPER LOW FINALLY BEGINS LIFTING OUT MON NIGHT BUT L/W TROUGH STILL HANGS TO THE WEST OF GA. WILL KEEP POPS GOING. .LONG TERM...(TUESDAY THROUGH SATURDAY) L/W POSITIVELY TILTED TROUGH OVER THEN ERN U.S. WILL BE TOUGH TO GET RID OF THROUGH THE LONG TERM PERIOD. SHOULD SEE BELOW NORMAL TEMPS WITH SMALL CHCS FOR PRECIP. SVR TSRA DOES NOT APPEAR TO BE AN ISSUE THROUGH FRIDAY. FCST SEEMS TO HAVE THIS IN HAND. SNELSON && .AVIATION... CONDITIONS CONTINUE TO IMPROVE THIS AFTERNOON. PRECIPITATION ACROSS CENTRAL GEORGIA IS RAPIDLY DECREASING WITH THIS FIRST WAVE. THE MAIN THING TO WATCH FOR OVERNIGHT WILL BE AN APPROACHING SHORTWAVE LOCATED OVER WESTERN TENNESSEE AS IT INTERACTS WITH A COLD FRONT HELPING TO INITIATE CONVECTION OVER NORTHERN ALABAMA AND MOVING ACROSS GEORGIA. THIS SYSTEM SHOULD BE APPROACHING THE METRO AREA AROUND 5 Z AND CONTINUE ON ACROSS CENTRAL GEORGIA NEAR SUNRISE. THERE IS HOWEVER STILL SOME UNCERTAINTY AS TO IF THIS SYSTEM WILL HAVE THUNDER SO MAY HOLD OFF AND CONTINUE VCTS. WINDS WILL CONTINUE TO BE OUT OF THE SOUTHWEST AROUND 10KTS WITH GUSTS AROUND 20KTS LIKELY THROUGH SUNSET. CIGS WILL REMAIN AROUND 8-12,000 FT BEFORE THE APPROACH OF THE NEXT SYSTEM BRINGING LOWER CISGS AROUND 3,000 FT. SOME PATCHY LIGHT FOG WILL BE POSSIBLE IN MCN AND CSG IN APPROACH OF THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 56 72 50 68 / 30 50 10 10 ATHENS 54 73 49 72 / 30 50 20 10 GAINESVILLE 54 70 49 68 / 30 50 20 20 ROME 52 74 45 71 / 30 40 10 20 COLUMBUS 60 75 55 73 / 30 60 10 10 MACON 57 75 53 74 / 20 50 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 13
Hazardous weather outlook, May 13, 4:28 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 PM EDT SAT MAY 13 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 428 PM EDT SAT MAY 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS POSSIBLE TONIGHT ACROSS NORTHWEST GEORGIA. .SYNOPSIS... A COLD FRONT OVER THE OHIO TO MID MISSISSIPPI VALLEYS WILL MOVE SOUTH INTO NORTH GEORGIA TONIGHT. THIS COMBINED WITH AN APPROACHING SHORTWAVE LOCATED OVER SOUTHERN MISSOURI WILL HELP TO INITIATE CONVECTION. .PRIMARY HAZARD... THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL. THE BEST LOCATION FOR SEVERE THUNDERSTORMS WILL BE NORTHWEST OF A LINE STRETCHING FROM LA GRANGE TO ATLANTA TO BLUE RIDGE AFTER 10 PM. .DISCUSSION... DEW POINTS IN THE 60S ACROSS CENTRAL ALABAMA COMBINED WITH AN APPROACHING FRONT LATER TONIGHT MAY HELP TO INITIATE A FEW ISOLATED SEVERE THUNDERSTORMS LATE TONIGHT ACROSS NORTHWEST GEORGIA. STEEP LAPSE RATES ALOFT WILL HELP TO OVERCOME WEAK SURFACE BASED CAPES OF LESS THAN 1000. THERE IS STILL A GOOD DEAL OF UNCERTAINTY DUE TO LIMITED LOW LEVEL MOISTURE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION LATE TONIGHT ACROSS NORTHWEST GEORGIA. EA
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:45 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.